Hi Doctor. I recently went to my doctor regarding an acne problem I have had for years, and he prescribed me to take propecia for it. He said that acne is caused my the same hormone that causes hairloss. Something called DHT. And that the ingridient in propecia inhibts DHT and thus eliminating acne. What do you thik about this, it seems kind of wierd to me. Please inform me soon because you seem to be an expert on propecia. I wanted to ask him more questions, but he is one of those doctors thats always in a hurry.
He was pretty condfident that propecia treats acne really well
I haven’t heard of Propecia (finasteride) being prescribed for treating acne. Acne is generally caused by bacteria on your skin and certain hormones in conjunctions with a high sebum production. I recently wrote about acne and DHT here.
So while Propecia does inhibit some of these androgens (such as DHT), Propecia is not prescribed for acne as a treatment. I would consider seeking another physician for a second opinion (mine does not count as I am not your doctor) since you are clearly not comfortable with your treatment plan nor your doctor.